New York, 2008Hail and Damaging Winds in New York, June 16, 2008
June 16, 2008 · NWS BGM · 104 events in 14 counties and zones
A low pressure system over southern Ontario pulled a cold front across the area during the afternoon and evening. Widespread thunderstorms developed ahead of the front, with many of the storms producing large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- $85,000
- Events
- 104
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system over southern Ontario pulled a cold front across the area during the afternoon and evening. Widespread thunderstorms developed ahead of the front, with many of the storms producing large hail. The hail storms caused significant damage to fruit crops across much of upstate New York, including apples, peaches, strawberries and cherries. Some growers reported losing as much as 75 percent of their crops, which also damaged corn and other vegetable crops.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 16, 9:29 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 16, 9:29 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1029 AM EDT MON JUN 16 2008
.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE AREA THIS AFTERNOON PRODUCING
WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS THIS
AFTERNOON COULD PRODUCE DAMAGING WINDS. BEHIND THIS FRONT...MUCH
COOLER AND UNSETTLED WEATHER WILL PERSIST THROUGH LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM...
FIRST ROUND OF CONVECTION IS OUTTA HERE...WITH SHOWERS HAVING
PUSHED INTO THE HUDSON VALLEY. CLEARING LINE FOLLOWED QUICKLY WITH
MOST OF THE AREA ALREADY SEEING SUN WITH CU FIELD ALREADY
DEVELOPING. CURRENT CONDITIONS SHOW TEMPS WARMING INTO THE 70S IN
PLACES WHERE THE SUN HAS BROKEN THRU WITH DWPTS GENERALLY ARND 60
DEGREES.
CDFNT IS LOCATED JUST WEST OF LKS ERIE/ONTARIO AND EXTNDG INTO
NCNTRL OH. COLD TEMPS ALOFT ARE WORKING THEIR WAY IN AS TROF
APPCHS FROM THE WEST. AT THE SAME TIME...H3 JET MAX IS MVG TWD OH
ALLEY WITH 80KT JET CORE MVG INTO IL/IN. SPEED MAX IS PROGGED TO
CONTINUE DIVING SOUTHEAST AND WILL PLACE SOUTHEAST PORTIONS OF THE
AREA IN LFQ...ADDING TO THE UPPER LEVEL FORCING.
STEEP LAPSE RATES ALREADY SHOWING UP ON THE 12Z KBUF RAOB AND
THESE WILL STEEPEN FURTHER AND SPREAD EAST THRU THE AFTN. BUFKIT
PROFILES FOR BGM/AVP AND MODIFICATION OF 12Z RAOB INDICATE CAPES
APPCH 2000J/KG AND MID-LEVEL LAPSE RATES APPCHG 7C/KM. WITH STRONG
WINDS MOVING IN FROM ALOFT AND DEEP LAYER SHEAR THREAT LOOKS TO BE
STRONG DAMAGING WINDS IN THE FORM OF BOWS. ISOLD SUPERCELLS MAY BE
POSSIBLE AHD OF THE CDFNT. WITH A FZG LEVEL OF ONLY 10KFT AND -20C
ARND 20KFT THREAT FOR LARGE HAIL CERTAINLY EXISTS AS WELL. EXPECT
STORMS TO BEGIN AFFECTING THE ERN FINGER LKS AFTER 2PM...THE I-81
CORRIDOR MID-LATE AFTN AND INTO THE POCONOS/CATSKILLS THIS EVNG.
HV TWEAKED THE SHORT TERM TO RMV POPS FOR THE MRNG. WILL LIKELY
BE BOOSTING POPS THIS AFTN AS THINGS DEVELOP. HV ALSO TWEAKED SKY
GRIDS A TAD AS CLRNG LINE HAS MOVED IN QUICK. UPDATED GRIDS/TEXT
PRODUCTS ARE ON THE STREET. SEVERE WEATHER OUTLOOK HAS ALSO BEEN
ISSUED FOR THE ENTIRE AREA.
PREV DISCUSSION...
ATTM SCATTERED CONVECTION STRETCHES ACROSS ENTIRE FA BACK THROUGH
WESTERN NEW YORK. ACTIVITY BEING FORCED BY MID LEVEL WARM FRONT
EMBEDDED SHORT WAVES AND MID LEVEL INSTABILITY. THIS ACTIVITY
WILL PUSH THROUGH BY MID MORNING WITH A POSSIBLE LULL IN ACTIVITY
BEFORE THIS AFTERNOON.
LOW PRES MOVING ACROSS SRN ONTARIO WILL DRAG A COLD FRONT ACROSS
THE AREA THIS AFTERNOON THROUGH EARLY EVENING. EARLY PASSAGE OF
INITIAL CONVECTIVE ACTIVITY WILL ALLOW ATMOSPHERE TO DESTABILIZE
LATER THIS MORNING AND DURING THE EARLY AFTERNOON UNDER PARTLY
SUNNY SKIES. MODEL SOUNDINGS INDICATE CAPE VALUES AROUND 1500
J/KG WITH INSTABILITY BEST FROM THE SUSQUEHANNA REGION EAST AND
SOUTH ACROSS THE CATSKILLS AND NE PA. THIS INSTABILITY COMBINED
WITH VERY STEEP LOW LEVEL LAPSE RATES AND MODERATELY STRONG
UNIDIRECTIONAL FLOW WILL RESULT IN BOWING SEGMENTS THIS
AFTERNOON. PRIMARY THREAT FOR SEVERE WEATHER WOULD BE DAMAGING
WINDS AND POSSIBLY LARGE HAIL. FOR THIS REASON, AREA UNDER MODERATE
RISK FOR SEVERE WEATHER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...SFC COLD FRONT WILL CONTINUE MOVING THROUGH EASTERN AND
SOUTHERN PORTIONS OF FA DURING THE EARLY EVENING HOURS WITH SEVERE
THREAT CONTINUING.
AFTER FROPA STRONG CAA BEGINS WITH ANY REMAINING CONVECTION
CONTINUING AS JUST SHOWERS WITH LOSS OF INSTABILITY. TEMPS WILL
FALL INTO THE 50S BY MORNING.
TUESDAY/TUESDAY NIGHT...H5 LOW DROPS INTO NRN NY BY LATE DAY AND
REMAINS IN VCNTY THROUGH TUESDAY NIGHT. DAYTIME HEATING UNDER COLD
CORE WILL RESULT IN SHOWERS PRIMARILY DURING THE AFTERNOON BUT
ACTIVITY COULD CONTINUE THROUGH TUESDAY NIGHT DUE TO SHORT WAVES
ROTATING AROUND UPPER LEVEL FEATURE. WITH T925 10/14C MAXES WILL
RANGE FROM THE MID TO UPR 60S.
WEDNESDAY/WEDNESDAY NIGHT...H5 LOW REMAINS OVER SRN
ONTARIO/NORTHERN NEW ENGLAND WITH UNSETTLED WEATHER CONTINUING.
MOSTLY CLOUDY SKIES WITH LOW CHC POPS FOR SHOWERS THROUGH THE
PERIOD. T85 DROPS TO 4/5C BY WEDNESDAY WITH T925 9/11C. MAXES WILL
STRUGGLE TO REACH THE LOWER/MIDDLE 60S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
EXTENDED PERIOD BEGINS WITH A STACKED CYCLONIC SYSTEM PARKED OVER
THE NORTHEASTERN US AND SOUTHEASTERN CANADA. THIS SYSTEM IS
UNSEASONABLY COOL, WITH 850MB TEMPS AROUND +4C. WE WILL CONTINUE
TO FORECAST TEMPS MUCH BELOW NORMAL, WITH UNSETTLED SHOWERY
WEATHER. HOWEVER THE GFS SOLN DOES NOT MAKE FOR A VERY POWERFUL
UPPER CYCLONE, AND IT WOULD NOT SURPRISE ME TO SEE PLENTY OF
BREAKS OF SUNSHINE UNDER THIS LOW. THAT MAY CAUSE US TO RE-
EVALUATE TEMPERATURES UPWARD IN THE COMING DAYS.
THE CYCLONE PULLS OUT LATE FRIDAY, WITH A GENERAL LOW GRADE TROF
REMAINING OVER NY AND PA. TEMPERATURES QUICKLY MODERATE THROUGH
THE WEEKEND. A DIFFUSE STORM ROTATING THROUGH THE WEAK SOUTHERN
FLOW WILL AFFECT PORTIONS OF THE MID ATLANTIC REGION ON SUNDAY. IT
APPEARS DOUBTFUL THE PRECIP RANGE WILL MAKE IT INTO NORTHEASTERN
PA.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT THE NY TERMINALS PRIOR
TO THIS FORECAST PACKAGE BEGINNING. A FEW LIGHT SHOWERS WILL
REMAIN IN THE VICINITY OF THE AVP TERMINAL THROUGH 13Z, THOUGH VFR
CONDITIONS ARE FORECAST TO PERSIST.
FURTHER THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON.
LATEST MODEL GUIDANCE SUGGESTS THUNDERSTORMS WILL RETURN TO
ITH/ELM BETWEEN 16Z AND 18Z, SYR/RME/BGM BETWEEN 17Z AND 19Z, AND
AVP BETWEEN 18Z AND 20Z. SOME OF THE THUNDERSTORMS WILL PRODUCE
LARGE HAIL AND STRONG WINDS.
SHOWERS AND THUNDERSTORMS WILL TAPER OFF AFTER SUNSET. A BRIEF
PERIOD OF MVFR VISBYS AND CEILINGS ARE POSSIBLE DURING AND AFTER
THE THUNDERSTORMS. HOWEVER AT THIS POINT WE DO NOT ANTICIPATE THE
DURATION OF THE OBSCURATION WILL WARRANT A TEMPO OR PREVAILING
GROUP.
OUTLOOK...
TUE/WED...GENERALLY VFR. CHC MVFR -SHRA. SLIGHT CHANCE OF IFR
VALLEY FOG AT ELM EACH MORNING.
THU/FRI...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...RRM
NEAR TERM...PVB
SHORT TERM...RRM
LONG TERM...DJP
AVIATION...DJP
Hazardous weather outlook, Jun 16, 10:38 AM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1138 AM EDT MON JUN 16 2008
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-171545-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1138 AM EDT MON JUN 16 2008
...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
PB
In the hours before
Special weather statement, Jun 16, 8:58 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
958 AM EDT MON JUN 16 2008
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-162200-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
958 AM EDT MON JUN 16 2008
...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON...
A STRONG COLD FRONT WILL MOVE INTO CENTRAL NEW YORK THIS AFTERNOON
AND THROUGH THE CATSKILLS AND POCONOS EARLY THIS EVENING. THE
AIRMASS WILL BECOME INCREASINGLY UNSTABLE TODAY...AS DAYTIME
HEATING COMBINES WITH AN APPROACHING UPPER LEVEL STORM SYSTEM.
STRONG WINDS ALOFT AND UNSTABLE AIR WILL RESULT IN THE DEVELOPMENT
OF THUNDERSTORMS ACROSS WESTERN NEW YORK AFTER LUNCHTIME. THESE
STORMS WILL MOVE INTO THE EASTERN FINGER LAKES BY EARLY AFTERNOON
AND WILL APPROACH THE I-81 CORRIDOR AROUND 5 PM. THE LINE WILL
MOVE THROUGH THE POCONOS AND THE WYOMING AND LACKAWANNA VALLEYS
THIS EVENING.
THE PRIMARY THREAT WITH THESE THUNDERSTORMS IS STRONG DAMAGING
WINDS. SUPERCELLS WILL BE POSSIBLE IF STORMS CAN FIRE AHEAD OF
THE FRONT. THUS THE POTENTIAL WILL EXIST FOR LARGE HAIL AND
PERHAPS AN ISOLATED TORNADO.
STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR YOUR FAVORITE
LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE
NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT
HTTP://WEATHER.GOV/BINGHAMTON.
PB
Hail, Chenango
- When
- June 16, 11:30 AM EST
- Where
- Chenango County, 2.54 mi E of Sherburne
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.680, -75.450
Hail, Chenango
- When
- June 16, 11:45 AM EST
- Where
- Chenango County, 0.86 mi NE of Earlville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.740, -75.540
Penny size hail was also reported.
Hail, Chenango
- When
- June 16, 11:46 AM EST
- Where
- Chenango County, Plymouth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.620, -75.600
Hail, Chenango
- When
- June 16, 11:46 AM EST
- Where
- Chenango County, Pharsalia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.580, -75.770
Hail, Chenango
- When
- June 16, 12:01 PM EST
- Where
- Chenango County, North Norwich
- Measured
- 1.75 in hail
- Crop damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 42.620, -75.530
Hail, Madison
- When
- June 16, 12:05 PM EST
- Where
- Madison County, Brookfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.820, -75.320
Hail, Chenango
- When
- June 16, 12:18 PM EST
- Where
- Chenango County, 0.51 mi W of New Berlin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.620, -75.340
Penny size hail was also reported.
Hail, Oneida
- When
- June 16, 12:18 PM EST
- Where
- Oneida County, 1.66 mi ESE of Lee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.270, -75.550
Hail was reported in the city of Lee Center.
Hail, Oneida
- When
- June 16, 12:30 PM EST
- Where
- Oneida County, Ava
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.420, -75.480
Hail, Broome
- When
- June 16, 12:35 PM EST
- Where
- Broome County, 1.47 mi SSW of Binghamton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.100, -75.910
Hail, Otsego
- When
- June 16, 12:35 PM EST
- Where
- Otsego County, 0.69 mi S of Mt Vision
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.560, -75.050
Hail, Oneida
- When
- June 16, 12:38 PM EST
- Where
- Oneida County, Stokes Corner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.300, -75.470
Hail, Broome
- When
- June 16, 12:39 PM EST
- Where
- Broome County, Conklin
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.030, -75.800
Hail, Broome
- When
- June 16, 12:39 PM EST
- Where
- Broome County, Conklin
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.030, -75.800
Hail, Oneida
- When
- June 16, 12:45 PM EST
- Where
- Oneida County, Westernville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.320, -75.380
Hail, Oneida
- When
- June 16, 12:47 PM EST
- Where
- Oneida County, 0.5 mi E of New Hartford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.070, -75.290
Hail, Oneida
- When
- June 16, 12:48 PM EST
- Where
- Oneida County, Steuben
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.320, -75.280
Hail, Broome
- When
- June 16, 12:50 PM EST
- Where
- Broome County, Conklin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.030, -75.800
Hail, Chenango
- When
- June 16, 12:50 PM EST
- Where
- Chenango County, North Norwich
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.620, -75.530
Hail, Otsego
- When
- June 16, 12:50 PM EST
- Where
- Otsego County, 1.23 mi NW of Milford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.590, -74.950
Hail, Broome
- When
- June 16, 12:55 PM EST
- Where
- Broome County, 0.51 mi W of Windsor
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.080, -75.640
Hail, Chenango
- When
- June 16, 12:55 PM EST
- Where
- Chenango County, 0.51 mi W of New Berlin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.620, -75.340
Hail, Otsego
- When
- June 16, 12:55 PM EST
- Where
- Otsego County, 0.51 mi E of Laurens
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.530, -75.090
Penny size hail was also reported.
Hail, Oneida
- When
- June 16, 1:00 PM EST
- Where
- Oneida County, 0.5 mi W of Remsen
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.330, -75.190
Hail, Otsego
- When
- June 16, 1:00 PM EST
- Where
- Otsego County, Elk Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.600, -74.830
Hail, Cortland
- When
- June 16, 1:02 PM EST
- Where
- Cortland County, 0.51 mi W of Cortland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.600, -76.180
Hail, Otsego
- When
- June 16, 1:09 PM EST
- Where
- Otsego County, Schenevus
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.550, -74.820
Hail, Chenango
- When
- June 16, 1:18 PM EST
- Where
- Chenango County, Afton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.230, -75.530
Hail, Otsego
- When
- June 16, 1:25 PM EST
- Where
- Otsego County, Schenevus
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.550, -74.820
Hail, Onondaga
- When
- June 16, 1:26 PM EST
- Where
- Onondaga County, Jordan
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.070, -76.470
Hail, Steuben
- When
- June 16, 1:26 PM EST
- Where
- Steuben County, 1.38 mi N of Bath Dickinsons Fld
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -77.420
Hail, Delaware
- When
- June 16, 1:30 PM EST
- Where
- Delaware County, 1.03 mi W of Hancock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -75.300
Hail, Onondaga
- When
- June 16, 1:39 PM EST
- Where
- Onondaga County, 0.69 mi N of Fawn Ridge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.160, -76.330
Hail, Cayuga
- When
- June 16, 1:40 PM EST
- Where
- Cayuga County, 3.45 mi N of Montezuma
- Measured
- 1.75 in hail
- Crop damage
- $15,000
- Reported by
- Public
- Coordinates
- 43.070, -76.720
Hail, Onondaga
- When
- June 16, 1:40 PM EST
- Where
- Onondaga County, 0.5 mi W of Red Rock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.130, -76.310
Hail, Otsego
- When
- June 16, 1:41 PM EST
- Where
- Otsego County, Pittsfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.630, -75.270
Hail, Otsego
- When
- June 16, 1:45 PM EST
- Where
- Otsego County, 0.69 mi S of Otego
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.390, -75.180
Hail, Onondaga
- When
- June 16, 1:47 PM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.110, -76.210
Hail, Chenango
- When
- June 16, 1:50 PM EST
- Where
- Chenango County, 0.69 mi N of Oxford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.440, -75.600
Hail, Schuyler
- When
- June 16, 1:50 PM EST
- Where
- Schuyler County, Burdett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.420, -76.850
Hail, Onondaga
- When
- June 16, 1:52 PM EST
- Where
- Onondaga County, 0.5 mi W of North Syracuse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.130, -76.130
Hail, Onondaga
- When
- June 16, 1:55 PM EST
- Where
- Onondaga County, Clay
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.180, -76.180
Hail, Otsego
- When
- June 16, 1:56 PM EST
- Where
- Otsego County, Oneonta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.450, -75.070
Hail, Chenango
- When
- June 16, 2:00 PM EST
- Where
- Chenango County, Norwich
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.530, -75.520
Hail, Onondaga
- When
- June 16, 2:00 PM EST
- Where
- Onondaga County, 0.5 mi W of North Syracuse
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.130, -76.130
Hail, Onondaga
- When
- June 16, 2:00 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.040, -76.140
Hail, Chenango
- When
- June 16, 2:04 PM EST
- Where
- Chenango County, 2.07 mi S of Polkville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.490, -75.520
Hail, Onondaga
- When
- June 16, 2:05 PM EST
- Where
- Onondaga County, 0.5 mi E of Mattydale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -76.140
Hail, Onondaga
- When
- June 16, 2:06 PM EST
- Where
- Onondaga County, 0.69 mi S of Collamer
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.090, -76.070
Hail, Onondaga
- When
- June 16, 2:10 PM EST
- Where
- Onondaga County, 0.5 mi W of Pitcher Hill
- Measured
- 1.5 in hail
- Crop damage
- $10,000
- Reported by
- Public
- Coordinates
- 43.080, -76.130
One inch hail was also reported at this time.
Hail, Otsego
- When
- June 16, 2:10 PM EST
- Where
- Otsego County, 4.27 mi NNW of Gilbertsville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.530, -75.350
Hail, Onondaga
- When
- June 16, 2:12 PM EST
- Where
- Onondaga County, 0.5 mi W of Minoa
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.080, -76.010
Hail, Delaware
- When
- June 16, 2:15 PM EST
- Where
- Delaware County, East Branch
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.980, -75.120
Hail, Madison
- When
- June 16, 2:15 PM EST
- Where
- Madison County, Sullivan
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.050, -75.870
Hail, Onondaga
- When
- June 16, 2:15 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -76.140
Hail, Steuben
- When
- June 16, 2:15 PM EST
- Where
- Steuben County, Woodhull
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.080, -77.420
Hail, Delaware
- When
- June 16, 2:20 PM EST
- Where
- Delaware County, 1.47 mi SSE of Horton
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -75.010
Hail, Onondaga
- When
- June 16, 2:20 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -76.140
Hail, Steuben
- When
- June 16, 2:20 PM EST
- Where
- Steuben County, Erwins
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.120, -77.150
Hail, Steuben
- When
- June 16, 2:25 PM EST
- Where
- Steuben County, 0.51 mi W of Corning
- Measured
- 1.25 in hail
- Crop damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.150, -77.060
Hail, Tompkins
- When
- June 16, 2:30 PM EST
- Where
- Tompkins County, Slaterville Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.400, -76.350
Hail, Sullivan
- When
- June 16, 2:34 PM EST
- Where
- Sullivan County, Roscoe
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.930, -74.920
Nickel size hail was also reported.
Thunderstorm Wind, Cayuga
- When
- June 16, 2:35 PM EST
- Where
- Cayuga County, Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.930, -76.570
Trees were blown down in the city of Auburn and the village of Owasco.
Hail, Steuben
- When
- June 16, 2:37 PM EST
- Where
- Steuben County, 0.51 mi W of Corning
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.150, -77.060
Hail, Steuben
- When
- June 16, 2:40 PM EST
- Where
- Steuben County, 0.51 mi E of Corning
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.150, -77.040
Hail, Madison
- When
- June 16, 2:43 PM EST
- Where
- Madison County, 1.47 mi SSE of Oneida
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.080, -75.660
Hail, Steuben
- When
- June 16, 2:43 PM EST
- Where
- Steuben County, East Corning
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.130, -76.980
Hail, Chemung
- When
- June 16, 2:44 PM EST
- Where
- Chemung County, 0.69 mi N of Big Flats
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.140, -76.930
Hail, Chemung
- When
- June 16, 2:45 PM EST
- Where
- Chemung County, 0.51 mi W of Horseheads
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.170, -76.830
Hail, Delaware
- When
- June 16, 2:45 PM EST
- Where
- Delaware County, Masonville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.250, -75.370
Hail, Sullivan
- When
- June 16, 2:45 PM EST
- Where
- Sullivan County, Livingston Manor
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.900, -74.830
Hail, Onondaga
- When
- June 16, 2:47 PM EST
- Where
- Onondaga County, 0.86 mi SW of Skaneateles
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.940, -76.430
Hail, Chemung
- When
- June 16, 2:50 PM EST
- Where
- Chemung County, 0.51 mi W of Horseheads
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -76.830
Hail, Oneida
- When
- June 16, 2:52 PM EST
- Where
- Oneida County, 0.86 mi NW of Sherrill
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.080, -75.630
Hail, Onondaga
- When
- June 16, 2:52 PM EST
- Where
- Onondaga County, 1.01 mi W of Marcellus
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.980, -76.340
Hail, Sullivan
- When
- June 16, 2:52 PM EST
- Where
- Sullivan County, Hurleyville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.730, -74.680
Hail, Otsego
- When
- June 16, 2:59 PM EST
- Where
- Otsego County, Oneonta
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.450, -75.070
Hail, Oneida
- When
- June 16, 3:00 PM EST
- Where
- Oneida County, 1.01 mi E of Utica
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -75.230
Hail, Otsego
- When
- June 16, 3:00 PM EST
- Where
- Otsego County, 1.23 mi NW of Milford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.590, -74.950
Hail, Sullivan
- When
- June 16, 3:00 PM EST
- Where
- Sullivan County, Woodbourne
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.750, -74.600
Hail, Oneida
- When
- June 16, 3:06 PM EST
- Where
- Oneida County, 1.01 mi E of Utica
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.100, -75.230
Penny size hail was also reported.
Hail, Sullivan
- When
- June 16, 3:06 PM EST
- Where
- Sullivan County, Woodbourne
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.750, -74.600
Hail, Sullivan
- When
- June 16, 3:06 PM EST
- Where
- Sullivan County, Hurleyville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.730, -74.680
Hail, Delaware
- When
- June 16, 3:11 PM EST
- Where
- Delaware County, 1.23 mi SW of Sidney
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.310, -75.400
Hail, Onondaga
- When
- June 16, 3:15 PM EST
- Where
- Onondaga County, La Fayette
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.880, -76.100
Hail, Onondaga
- When
- June 16, 3:19 PM EST
- Where
- Onondaga County, La Fayette
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.880, -76.100
Hail, Delaware
- When
- June 16, 3:20 PM EST
- Where
- Delaware County, 1.72 mi NE of Union Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.100, -74.780
Hail, Sullivan
- When
- June 16, 3:20 PM EST
- Where
- Sullivan County, 3.78 mi NNW of Lowes Corners
- Measured
- 2 in hail
- Crop damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 41.920, -74.550
Hail, Sullivan
- When
- June 16, 3:38 PM EST
- Where
- Sullivan County, Grahamsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.850, -74.570
Thunderstorm Wind, Sullivan
- When
- June 16, 3:38 PM EST
- Where
- Sullivan County, 0.86 mi NE of Bloomingburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.560, -74.440
Large branches were broken off trees.
Hail, Otsego
- When
- June 16, 3:45 PM EST
- Where
- Otsego County, 1.01 mi W of Richfield Spgs
- Measured
- 1.5 in hail
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.850, -74.990
Hail, Otsego
- When
- June 16, 3:59 PM EST
- Where
- Otsego County, 1.01 mi W of Richfield Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.850, -74.990
Hail, Sullivan
- When
- June 16, 4:00 PM EST
- Where
- Sullivan County, White Sulphur Spgs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -74.830
Thunderstorm Wind, Sullivan
- When
- June 16, 4:38 PM EST
- Where
- Sullivan County, 0.86 mi NE of Bloomingburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.560, -74.440
Large branches were broken off trees.
Hail, Cayuga
- When
- June 16, 6:45 PM EST
- Where
- Cayuga County, Locke
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.670, -76.420
Hail, Tompkins
- When
- June 16, 6:45 PM EST
- Where
- Tompkins County, 1.02 mi W of West Groton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.600, -76.450
Hail, Cayuga
- When
- June 16, 6:52 PM EST
- Where
- Cayuga County, 0.86 mi NW of Summer Hill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.640, -76.330
Hail, Onondaga
- When
- June 16, 6:55 PM EST
- Where
- Onondaga County, 0.86 mi SE of Liverpool
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.110, -76.210
Hail, Onondaga
- When
- June 16, 6:57 PM EST
- Where
- Onondaga County, 0.86 mi SW of Skaneateles
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.940, -76.430
Hail, Cayuga
- When
- June 16, 6:58 PM EST
- Where
- Cayuga County, Auburn
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.930, -76.570
Hail, Cayuga
- When
- June 16, 7:00 PM EST
- Where
- Cayuga County, Sennett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.000, -76.530
Hail, Onondaga
- When
- June 16, 7:10 PM EST
- Where
- Onondaga County, 1.01 mi W of Marcellus
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.980, -76.340
Hail, Onondaga
- When
- June 16, 7:15 PM EST
- Where
- Onondaga County, La Fayette
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.880, -76.100
Hail, Onondaga
- When
- June 16, 7:22 PM EST
- Where
- Onondaga County, Pompey
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -76.020
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New York, June 16, 2008$51 million · 1.75 in hail · 44 events
- Hail and Damaging Winds in New York, June 16, 2008$24 million · 1.75 in hail · 39 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 16, 20081 death · 6 events
- Flood and Hail in Oklahoma, June 16 to 17, 2008$1.6 million · 2.75 in hail · 42 events
- Flash Flooding and Hail in Pennsylvania, June 16, 2008$635,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Virginia, June 16, 2008$1.0 million · 3.75 in hail · 20 events
- Hail and Damaging Winds in West Virginia, June 16, 2008$107,000 · 1.75 in hail · 40 events
- Hail and Damaging Winds in Texas, June 16, 2008$340,000 · 1.75 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, June 16 to 17, 2008$143,000 · 61 kt wind · 27 events
- Damaging Winds in District of Columbia, June 16, 200810 injured · $5,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in Massachusetts, June 16, 2008$146,000 · 2 in hail · 12 events
- Tornado and Hail in New York, June 16, 2008$110,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114126, 114131, 114120, 114127, 114128, 114144, 114122, 114145, 114155, 114109, 114191, 114146, 114106, 114107, 114147, 114148, 114149, 114108, 114130, 114192, 114110, 114123, 114185, 114150, 114186, 114135, 114180, 114124, 114181, 114156, 114195, 114138, 114157, 114111, 114165, 114182, 114193, 114158, 114133, 114194, and more.